Alert archive / Wisconsin / Freeze Warnings in 2022
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Sep 22, 2022, 1:48 PM CDT for 8 counties in Wisconsin. It took effect at Sep 22, 2022, 11:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2022, 1:48 PM CDT (18:48 UTC)
- In effect from
- Sep 22, 2022, 11:00 PM CDT
- Expired
- Sep 23, 2022, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS73 KGRB 221848 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 148 PM CDT Thu Sep 22 2022 WIZ005-010>013-018-019-021-230300- /O.NEW.KGRB.FZ.W.0002.220923T0400Z-220923T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Antigo, Mountain, Rhinelander, Wausaukee, Lakewood, Tomahawk, Aurora, Lac Du Flambeau, Crandon, Commonwealth, Eagle River, Niagara, Townsend, Spread Eagle, and Merrill 148 PM CDT Thu Sep 22 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Langlade, Lincoln, Oneida, Vilas, Florence, Forest, Northern Marinette County and Northern Oconto County Counties. * WHEN...From 11 PM this evening to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WIZ020-030-031-035>037-045-073-074-230300- /O.NEW.KGRB.FR.Y.0004.220923T0600Z-220923T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-Southern Marinette County-Southern Oconto County- Including the cities of Oconto, High Falls Reservoir, Waupaca, Wisconsin Rapids, Little Suamico, Wautoma, Harmony, Redgranite, Crivitz, Porterfield, Plover, Stevens Point, Peshtigo, Keshena, Wausau, Pensaukee, New London, Loomis, Brookside, Middle Inlet, Neopit, Sobieski, Shawano, Clintonville, and Marshfield 148 PM CDT Thu Sep 22 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marathon, Portage, Waushara, Wood, Menominee, Shawano, Southern Marinette County, Southern Oconto County and Waupaca Counties. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Eckberg
2 follow-up statements
001 WWUS73 KGRB 230300 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1000 PM CDT Thu Sep 22 2022 WIZ005-010>013-018-019-021-231100- /O.CON.KGRB.FZ.W.0002.220923T0400Z-220923T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Townsend, Crandon, Tomahawk, Lakewood, Lac Du Flambeau, Rhinelander, Eagle River, Niagara, Spread Eagle, Aurora, Wausaukee, Mountain, Antigo, Commonwealth, and Merrill 1000 PM CDT Thu Sep 22 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Langlade, Lincoln, Oneida, Vilas, Florence, Forest, Northern Marinette County and Northern Oconto County Counties. * WHEN...Until 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WIZ020-030-031-035>037-045-073-074-231100- /O.CON.KGRB.FR.Y.0004.220923T0600Z-220923T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-Southern Marinette County-Southern Oconto County- Including the cities of Marshfield, Stevens Point, Plover, Wautoma, New London, Shawano, Waupaca, Loomis, Oconto, Little Suamico, Brookside, Keshena, Clintonville, Redgranite, Middle Inlet, Harmony, Neopit, Wausau, Pensaukee, Crivitz, High Falls Reservoir, Sobieski, Wisconsin Rapids, Peshtigo, and Porterfield 1000 PM CDT Thu Sep 22 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marathon, Portage, Waushara, Wood, Menominee, Shawano, Southern Marinette County, Southern Oconto County and Waupaca Counties. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
115 WWUS73 KGRB 230847 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 347 AM CDT Fri Sep 23 2022 WIZ005-010>013-018-019-021-231300- /O.CON.KGRB.FZ.W.0002.000000T0000Z-220923T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Wausaukee, Merrill, Lac Du Flambeau, Commonwealth, Townsend, Aurora, Rhinelander, Niagara, Antigo, Lakewood, Tomahawk, Mountain, Crandon, Eagle River, and Spread Eagle 347 AM CDT Fri Sep 23 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures from 27 to 32 degrees. * WHERE...Langlade, Lincoln, Oneida, Vilas, Florence, Forest, Northern Marinette County and Northern Oconto County Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Patchy dense fog will also occur across northern Wisconsin early this morning, and may result in locally hazardous travel conditions for the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WIZ020-030-031-035>037-045-073-074-231300- /O.CON.KGRB.FR.Y.0004.000000T0000Z-220923T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-Southern Marinette County-Southern Oconto County- Including the cities of High Falls Reservoir, Wausau, Middle Inlet, Harmony, Oconto, Shawano, New London, Crivitz, Porterfield, Sobieski, Wautoma, Plover, Waupaca, Marshfield, Stevens Point, Loomis, Clintonville, Redgranite, Pensaukee, Keshena, Wisconsin Rapids, Neopit, Peshtigo, Little Suamico, and Brookside 347 AM CDT Fri Sep 23 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures from 33 to 37 degrees will result in frost formation. * WHERE...Marathon, Portage, Waushara, Wood, Menominee, Shawano, Southern Marinette County, Southern Oconto County and Waupaca Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Sep 22, 11:50 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 22, 11:50 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1150 AM CDT Thu Sep 22 2022 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 334 AM CDT Thu Sep 22 2022 Much cooler temperatures and frost/freeze potential tonight will be the main forecast concerns. North-northwest flow and lake-850 mb delta-t's around 18 C will continue to produce scattered light lake-effect rain showers in north central WI early this morning, and over northern Door County until about midday. The precipitation potential will end as Canadian high pressure builds into the region. Abundant sunshine is anticipated across the entire forecast area by afternoon, but high temperatures will only reach the middle 50s to lower 60s. Brisk north winds will continue this morning, then subside as the high arrives in the afternoon. Clear skies and light winds will allow temperatures to plummet tonight, with lows dropping into the upper 20s and lower 30s north, and middle 30s to lower 40s in central/east central WI and the lakeshore. Frost/freeze headlines will likely be needed across northern WI, but the consensus of neighboring offices is to let the day shift issue any headlines. Will continue to highlight the frost/freeze concerns in the Hazardous Weather Outlook. On Friday, high pressure will shift east, with developing return flow and WAA resulting in increasing afternoon cloudiness and a small chance of showers in central WI late. High temperatures will be in the upper 50s to lower 60s. .LONG TERM...Friday Night Through Wednesday Issued at 334 AM CDT Thu Sep 22 2022 No major changes in the long-term forecast over the past 24 hours. Models still indicate a progressive flow into early next week, followed by a West Coast ridge nudging into the western Great Lakes during the middle of next week. Approaching mid-level shortwaves and isentropic lift will combine late Friday afternoon to produce a couple rounds of rain from Friday afternoon through the night, tracking across the area from west to east. There will likely be a lull for much of Saturday, with additional rain possible late Saturday into Sunday with the passing surface cold front along with additional shortwave energy. Moisture is okay, with pwats ranging from about 0.75 to 1.00 inch, with much greater moisture farther south. Therefore, expecting generally light to occasionally moderate rainfall. Most locations are forecast to get rain amounts ranging from a trace to a quarter of an inch from Friday evening through Saturday night. Thunderstorms chances are quite low this weekend, with little instability to work with. However, a few rumbles here and there are possible. Upper trough amplifies as it slowly shifts northeast early on Monday and early Tuesday. This send more pieces of shortwave energy through northeast Wisconsin as upper jet also strengthens over the state. This keeps a chance for showers in the forecast through Monday night, with the greatest chances in the north and east, closer to to departing trough and shortwaves. By Wednesday, upper ridge which had amplified across the Rockies expands into Wisconsin. This will bring an end to any rain chances through the rest of the long term forecast, Tuesday afternoon through Thursday. Temperatures will generally run 5 to 8 degrees below normal through the forecast period. && .AVIATION...for 18Z TAF Issuance Issued at 1136 AM CDT Thu Sep 22 2022 Fair weather cumulus clouds between four and six thousand will dissipate early this evening. Gusty northerly winds to around 20 knots can be expected this afternoon, especially across eastern Wisconsin. Clear skies and light winds will allow for frost formation after midnight. On Friday, clouds will be on the increase during the day and light and variable winds will become southerly during the morning. Gusts of 15 to 20 knots are possible late Friday morning and afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Kieckbusch LONG TERM......KLJ AVIATION.......Eckberg
Hazardous weather outlook, Sep 22, 3:40 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 340 AM CDT Thu Sep 22 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 340 AM CDT Thu Sep 22 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Frost or freezing temperatures will be likely across northern Wisconsin tonight, and patchy frost is possible over central Wisconsin. Those with agricultural interests should make plans to protect cold-sensitive plants or vegetation. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance of thunderstorms Saturday afternoon and Sunday afternoon. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-230845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 340 AM CDT Thu Sep 22 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect today for gusty northwest winds and locally high waves. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. Kieckbusch/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:48 PM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 18 hr |
Nearby
Freeze Warnings in Wisconsin, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.